Medical questions & health advice by board certified doctors
"Red rash after getting tattoo rash, could I be allergic to the ink?"
Rash on other parts of my body, what if im allergic to the ink
Thank you for question. A red rash can be caused by a number of different things and may have a wide range of health implications depending on the cause, your past medical history, and your specific health and risk factor profile. I suggest that you contact your primary care doctor or your dermatologist for further evaluation. A localized redness after receiving a tattoo is not uncommon. This may be due to a localized reaction from the initial tattooing or could be signs of an allergic reaction. The most common elements to which you may be allergic regarding the tattoo are the metal salts used in the ink, including mercury, chromium, nickel, or cadmium. You should seek an evaluation by your doctor (either primary care, dermatologist, or allergist) for further evaluation as a local response may be a sign of allergy and could lead to more severe systemic symptoms. Redness may also be caused by infection. This can include cellulitis (skin infection) or can become more involved and potentially lead to an abscess (a collection of pus) or even necrotizing fascitis. It is not possible to receive a diagnosis without being evaluated by a physician. Therefore, I suggest that you seek consultation with your family doctor/primary care, nearby health center, or dermatologist for a diagnosis and potential management options.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.